Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Category bounds for nonnegative Ricci curvature manifolds with infinite fundamental group

Author: John Oprea
Journal: Proc. Amer. Math. Soc. 130 (2002), 833-839
MSC (1991): Primary 53P99; Secondary 55P99
Published electronically: June 21, 2001
MathSciNet review: 1866039
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information


This brief note presents refinements of the bounds on the first Betti number and the polynomial growth degree of the fundamental group for manifolds with nonnegative Ricci curvature and infinite fundamental group. These refinements are then sharpened when applied to symplectic manifolds.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53P99, 55P99

Retrieve articles in all journals with MSC (1991): 53P99, 55P99

Additional Information

John Oprea
Affiliation: Department of Mathematics, Cleveland State University, Cleveland, Ohio 44115

PII: S 0002-9939(01)06121-4
Received by editor(s): June 9, 2000
Received by editor(s) in revised form: August 24, 2000
Published electronically: June 21, 2001
Additional Notes: I wish to thank Mladen Bestvina for helpful emails pointing out several relevant results in [Gro]
Communicated by: Wolfgang Ziller
Article copyright: © Copyright 2001 American Mathematical Society